How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

How to cope with fainting

Customer Question

How to cope with fainting
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 4 years ago.

Dr. P Jyoti :

I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.

Dr. P Jyoti :

hi would you like to chat on this?

Dr. P Jyoti :

have you seen a doctor for this?

Dr. P Jyoti :

hi do you see my message? would you like to chat?

Expert:  Dr. P. Jyoti replied 4 years ago.
There could be several causes of such blackouts.

The most likely cause is a vasovagal attack. This occurs due to excessive strain, long periods of standing, sudden stress,etc. Link.

Another cause is a similar condition called Postural hypotension. This is a sudden fall in BP which occurs with change of posture, such as standing up from a sitting position. It could also occur in long periods of sitting, such as in long drives or long flights, due to pooling of blood in the legs.

Such fainting episodes however could also be due to heart conditions. Many cardiac conditions like arrhythmias, etc could cause such fainting episodes called syncope.

Hence you need to see a doctor and get yourself checked up to rule out any cardiac conditions.

Consult your family doctor/primary care physician at the earliest for this. The likeliest cause for you though is vasovagal attack which is a benign condition and quite common at your age.

You may check up this site for some more info:

http://circ.ahajournals.org/cgi/content/full/113/16/e715

http://www.clevelandclinic.org/heartcenter/pub/guide/disease/electric/syncope.htm


Hope this shows you the way forward - wish you good health and a quick recovery.

I trust my answer has helped you gain more knowledge and confidence about your problem and in knowing what to discuss with your doctor.

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Bonus is always welcome - Thank you!

Dr.P.Jyoti, MD.


Expert:  Dr. P. Jyoti replied 4 years ago.
Hi,


I'm just following up with you to see how everything is going. Did my answer help?

Is there any further information that you need? Please do write if you wanted to know something more.

Do write back to me if you have any follow up questions,

Thank you,
Dr. P. Jyoti
Expert:  Dr. P. Jyoti replied 4 years ago.
Hi Amber,


I'm just following up with you to see how everything is going. Did my answer help?

Is there any further information that you need? Please do write if you wanted to know something more.

Do write back to me if you have any follow up questions,

Thank you,
Dr. P. Jyoti